View Single Post
Old 08-23-2008, 10:09 AM   #3
Travis from MN Travis from MN is offline
Senior Veteran
(male)
 
Join Date: Jan 2005
Location: St Cloud, MN
Posts: 1,232
Travis from MN HB UserTravis from MN HB UserTravis from MN HB User
Re: Epilepsy-Increase in Tegretol, tired & unable to focus

In my case 1600/1800 was about my bodies limit for Teg. When the neurologist one time tried 2200mg total, administering the medication 3x/day (morning, lunch, night) I discovered I could not handle that amount. MY side effects at that level were "peak" effects (when medication reaches it's highest point) double vision, dancing vision, balance issues for 30-60 minutes. Slight "light headed" symptoms as well.

People have different side effects with medications.

I've been at 1200 (currently on XR) to 1600 (in my juvenile years; on tablet) without problems.

Remember Tegretol can take 3-4 weeks (21-28 days) to become a normal level. Not being an expert in the pharmacy I can't say for sure if this includes increases or just when a person is introduced to a medication.

So I'd say give it a little time and make sure to keep notes that may help the doctor if it persists.

--Travis